Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 7, 2001, 5:10 PM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2001, 5:10 PM EDT (21:10 UTC)
- Expired
- May 7, 2001, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bullitt County, KY, Jefferson County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 072112 SVRSDF KYC029-111-072200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 510 PM EDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 600 PM EDT * AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF VALLEY STATION TO 10 MILES SOUTHWEST OF VALLEY STATION...OR FROM 15 TO 20 MILES SOUTHWEST OF LOUISVILLE...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VALLEY STATION AROUND 515 PM EDT PLEASURE RIDGE PARK AROUND 520 PM EDT FAIRDALE AROUND 525 PM EDT BROOKS AROUND 530 PM EDT HILLVIEW...OKOLONA AROUND 535 PM EDT HIGHVIEW AROUND 540 PM EDT HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. TWF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:00 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 7, 3:00 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON MAY 07 2001 WATER VAPOR IMAGERY SHOWS DECENT S/W FRM CNTRL WISCONSIN TO ERN ARKANSAS AT MID AFTN ... WHILE VSB SAT PICS LOOKS LIKE SWIRL OR MCV IN THE WRN PART OF TN. ATMOSPHERE ACRS MUCH OF OUR FORECAST AREA (FA) HAS BECOME MOIST AND UNSTABLE WITH LIS OF MINUS 3 TO MINUS 5...AND CAPES OF 1-2K. APRCHG FRONTAL BNDRY COUPLED WITH SLOW MOVING S/W FEATURE... SHUD LEAD TO WIDESPREAD SHWRS/TSTMS ARND RGN TNGT. IN ADDITION...UPR AIR STRUCTURE SHOWING STG DIFFLUENT PTN TNGT HELPING TO INCREASE LFT. MODEL GUIDE ALL SIMILIAR WITH THE POTENTIAL FOR HVY RAIN THIS EVNG WRN FA...SO WILL GO THAT ROUTE. FRONTAL PTN TO WASH OUT FM NE TO SW KY ON TUESDAY...AS BROAD SWLY FLOW MAINTAINS THE STATUS QUO. WK CONVG ON WEAKENING FNT (ERN FA) TUE MRNG COUPLED WITH UPR LVL DIFFLUENCE...SHUD HELP KEEP SHWRS GOING IN THE MRNG. OTHERWISE MODEL LAYERED RH AND TIME SECTIONS ALL SHOWING DRYING DURG THE AFTN...SO WILL GO BECOMING MSTLY SUNNY NW SECTIONS AND PC ERN AND SRN FA. UPR TROF TO FINALLY SWING THRU OUR RGN TUE NITE AND WEDNESDAY...SO SHUD BE QUIET WX DURG THAT PERIOD. NOTE...LAST S/W ON TUE NITE CUD STILL TRIGGER AN ISOLATED SHWR SE SECTIONS OF FA THEN..BUT COVERAGE SEEMS TO MINIMAL TO WARRANT A MENTION. NO BIG QUIBBLE WITH TEMPS FM MOS NGM OR AVN GUIDE. BOTH ARE SIMILIAR AND WILL FOLLOW ALONG THE WAY. .SDF...NONE. STUREY
In the hours before
Local storm report, May 7, 3:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT MON MAY 07 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM PLEASURE RIDGE PARK KY 1 INCH HAIL
05/07/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POWER LINES DOWN IN
SAME AREA.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:28 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 32 min |
| May 7, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.